MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U415038RX
Medical Device Problem Codes Retraction Problem (1536); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure the pta balloon allegedly ruptured.Reportedly, balloon segments detached from the balloon catheter and the use of a snare device was used to recover the balloon segments successfully.Reportedly, the balloon and sheath were removed together as one unit.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the device was returned for evaluation.A visual inspection found the device returned detached in multiple locations.A total of five device segments were returned, making up the entire device.The balloon was also noted to be detached at the proximal balloon weld joint.Therefore, the investigation is confirmed for both catheter and balloon detachments.The original sheath used with the device was not returned, and the device was unable to be functionally tested due to the returned sample condition.Therefore, the investigation is inconclusive for the reported balloon rupture, and sheath-related retraction issues.It is possible that retraction issues could have led to the identified catheter detachments.However, the definitive root cause for the identified detachments or reported rupture and sheath-related retraction issue could not be determined based upon available information.It is unknown whether procedural issues or the original sheath used in the procedure contributed to the event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
ULTRAVERSE RX PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7456957
Report Number2020394-2018-00478
Device Sequence Number19202870
Product Code LIT
UDI-Device Identifier00801741056864
UDI-Public(01)00801741056864
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberU415038RX
Device Catalogue NumberU415038RX
Device Lot NumberCMAY0110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2018
Initial Date Received by Manufacturer 03/30/2018
Supplement Date Received by Manufacturer05/29/2018
Initial Report FDA Received Date04/24/2018
Supplement Report FDA Received Date06/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Patient Weight70